Alert archive / New Mexico / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Albuquerque, NM

June 30, 2012Lincoln County, New Mexico

NWS Albuquerque, NM issued this areal flood advisory at Jun 30, 2012, 3:49 PM MDT for Lincoln County, New Mexico. It was in force for 116 min.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 3:49 PM MDT (21:49 UTC)
Expired
Jun 30, 2012, 5:45 PM MDT
In force
116 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3454 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WGUS85 KABQ 302149
FLSABQ

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT SAT JUN 30 2012

NMC027-302345-
/O.NEW.KABQ.FA.Y.0021.120630T2149Z-120630T2345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
349 PM MDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN

* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 345 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  HEAVY RAIN OCCURRING OVER THE NORTHERN PORTION OF SIERRA BLANCA
  IN SOUTHERN LINCOLN COUNTY. WHILE MOST AREAS IN THE ADVISORY
  AREA WILL ONLY OBSERVE ONE HALF OF AN INCH OR LESS OF 
  RAINFALL...EXCESSIVE RUNOFF IS ANTICIPATED GIVEN THE RECENT
  WILDFIRE IMPACTS. 

  THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING HIGHWAY 48 
  AT SKI RUN ROAD...EAGLE CREEK...THE UPPER RIO BONITO WEST OF
  BONITO LAKE...AND THE SKI APACHE AREA.

  EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
  AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE      
  CREEK...LITTLE CREEK...MAGADO CREEK...AND RIO BONITO. PLEASE       
  CONTACT LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.

* STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL
  STREAMS AND OVER LOW WATER CROSSINGS. RAPID RUNOFF CAN ALSO BE
  EXPECTED IMMEDIATELY OVER AND DOWNSTREAM FROM WILDFIRE BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE BURN 
AREA.

TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY...AND THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3352 10590 3352 10575 3338 10571 3339 10594

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:00 PM MDT, 49 minutes earlier.

Area forecast discussion, Jun 30, 3:00 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 30 2012

.DISCUSSION...
A SLIGHTLY EARLY AND MUCH ANTICIPATED START TO THE SUMMER MONSOON
IS EXPECTED BY MID WEEK AS A POTENT EASTERLY WAVE TRACKS WESTWARD
THROUGH NORTHERN MEXICO THEN NORTHWARD THROUGH ARIZONA. THE
DESSICATING 500 MB HIGH THAT HAS BEEN PARKED OVER SOUTHWEST NEW
MEXICO THE PAST FEW DAYS WILL SHIFT NORTHEASTWARD TOWARD THE
NORTHERN MOUNTAINS ON SUNDAY ALLOWING LOW LEVEL RETURN FLOW TO
DEVELOP OUT OF THE SOUTH. THIS WILL USHER NOTICEABLY MOISTER AIR
INTO NEW MEXICO WITH AN UPTICK IN WETTING SHOWER AND THUNDERTORM
COVERAGE EACH DAY SUNDAY THROUGH WEDNESDAY...MAINLY FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD. A PERSISTENT LEE
SURFACE TROUGH AND HIGHER PRESSURE ALOFT EAST OF NEW MEXICO SHOULD
KEEP THE AREA ALONG AND EAST OF A LINE FROM ROSWELL TO TUCUMCARI
DRY. MODELS AGREE ON PRECIPITABLE WATER VALUES APPROACHING 1
INCH ACROSS ALL BUT THE NORTHWEST CORNER AS EARLY AS LATE SUNDAY
OR MONDAY. ALONG WITH THE MOISTURE WILL COME MINOR FLOODING
PROBLEMS IN CENTRAL AND WESTERN AREAS...AND THE POTENTIAL FOR
FLASH FLOODING WITHIN AND BELOW RECENTLY BURNED FORESTS.

THE REMNANTS OF THE EASTERLY WAVE WILL PUSH NORTHWWARD THROUGH UT
THURSDAY...BUT THE 500 MB HIGH PRESSURE SYSTEM IS EXPECTED TO
REMAIN CENTERED OVER KS FOR THE REMAINDER OF THE WORK WEEK. OVER
THE COMING WEEKEND...MODELS SUGGEST THE UPPER HIGH MAY SHIFT
WESTWARD OVER EASTERN CO. HOWEVER...THIS WILL BE FAR ENOUGH NORTH
TO KEEP MOISTURE IN PLACE OVER CENTRAL AND WESTERN NM WITH DAILY
ROUNDS OF SCATTERED TO ISOLATED...AND WETTING...SHOWERS AND
THUNDERSTORMS.

TEMPERATURE-WISE...HIGHS WILL TREND GRADUALLY DOWNWARD SUNDAY
THROUGH MID WEEK. READINGS WILL REMAIN ABOVE NORMAL UNTIL
WEDNESDAY WHEN CLOUDS AND PRECIPITATION WILL HOLD HIGHS TO NEAR
AND BELOW NORMAL FOR THE REMAINDER OF THE WEEK.

&&

.FIRE WEATHER...
UPPER LEVEL HIGH CENTER OVER WEST CENTRAL NEW MEXICO TODAY.
ANOTHER ROUND OF HIGH BASED THUNDERSTORMS HAVE DEVELOPED...MAINLY
OVER AND NEAR THE SOUTHWEST AND CENTRAL MOUNTAINS AND NORTHEAST.
THE BEST CHANCES FOR STORMS TO GENERATE ISOLATED WETTING RAIN WILL
BE FROM THE SANGRE DE CRISTOS SOUTH THROUGH THE CENTRAL MOUNTAIN
CHAIN AND THE NORTHEAST WHERE BEST LOW LEVEL MOISTURE EXISTS.
ISOLATED WETTING RAINS ARE ALSO POSSIBLE OVER THE GILA.

SIMILAR CONDITIONS ARE EXPECTED SUNDAY AS THE HIGH CENTER MOVES JUST
A LITTLE NORTHEAST. BETTER CHANCES FOR ISOLATED THUNDER DEVELOPING
OVER THE CHUSKAS AND NW PLATEAU ARE EXPECTED SUNDAY AS SOUTHERLY
UPPER LEVEL FLOW INCREASES AND BRINGS UP MORE IN THE WAY OF MID
LEVEL MOISTURE THERE.

BY MONDAY THE HIGH WILL BE NEAR THE COLORADO BORDER. SOME BETTER
MOISTURE MAY CREEP NORTH INTO SOUTH CENTRAL AND SOUTHWEST NEW
MEXICO...ALLOWING FOR AN INCREASING CHANCE FOR SOME WETTING RAIN.
THIS COULD IMPACT THE LITTLE BEAR AND ESPECIALLY WHITEWATER BALDY
BURN SCARS.

THE HIGH CENTER WILL CONTINUE TO SHIFT NORTHEAST TUESDAY AND
WEDNESDAY...OPENING THE DOOR FOR MORE GULF MOISTURE TO MOVE INTO
CENTRAL AND WRN NM. SCATTERED WET THUNDERSTORMS ARE EXPECTED TUESDAY
AFTERNOON AND EVENING OVER THE WEST WITH WIDESPREAD WETTING RAINS
FROM THUNDERSTORMS OVER THE WESTERN MOUNTAINS FROM WEDNESDAY ON...
WHERE A SUB-TROPICAL EASTERLY WAVE WILL COMBINE WITH GULF OF MEXICO
MOISTURE. LOCALIZED FLASH FLOODING WILL BE A HUGE CONCERN WEDNESDAY
THROUGH AT LEAST THE END OF NEXT WEEK...ESPECIALLY FOR THE BURN SCAR
OF THE WHITEWATER BALDY FIRE.

HIGH TEMPERATURES WILL GRADUALLY LOWER AND RELATIVE HUMIDITIES
INCREASE OVER THE UPCOMING WEEK. NIGHTTIME RH RECOVERIES WILL
BECOME GOOD TO EXCELLENT EVERYWHERE BY MIDWEEK. NO BIG VENTILATION
CONCERNS.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
UPPER LEVEL HIGH CENTER WILL BE NEAR KABQ BY THIS AFTERNOON.
EXPECT ISOLD TO SCT -TSRA/-SHRA THROUGH 04Z. BEST CHANCES FOR
-TSRA WILL BE AT KLVS THROUGH 21Z. CARRYING VICINITY FOR
KSAF...KABQ AND KTCC FOR A FEW HOURS LATER THIS AFTERNOON AND
EARLY EVENING. DRY...HIGH BASED STORMS ARE EXPECTED WEST OF THE
CENTRAL MOUNTAIN CHAIN WITH STRONG MICROBURST WINDS TO 50 KTS A
POSSIBILITY. NEAR RECORD TO RECORD HIGH TEMPERATURES MAY ONCE
AGAIN POSE DENSITY ALTITUDE ISSUES THIS AFTERNOON AND EARLY
EVENING. ISOLD SHOWERS AND STORMS WILL CONTINUE TO MOVE SOUTH AND
SOUTHEAST OVER THE ERN PLAINS LATE THIS EVENING... POSSIBLY
IMPACTING KROW OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  99  63  98 /   0   5  10  10
DULCE...........................  48  93  48  91 /   0  10  20  10
CUBA............................  55  95  55  94 /   5  10  30  20
GALLUP..........................  56  95  56  94 /   0  10  10  10
EL MORRO........................  54  89  53  88 /   5  10  20  20
GRANTS..........................  53  93  53  92 /   5  20  20  20
QUEMADO.........................  61  88  60  87 /   5  10  20  20
GLENWOOD........................  67  96  63  94 /  10  20  20  20
CHAMA...........................  53  87  54  86 /   5  20  30  30
LOS ALAMOS......................  65  90  65  88 /   5  20  20  20
PECOS...........................  64  87  62  87 /  10  20  30  20
CERRO/QUESTA....................  58  84  56  84 /  10  20  30  30
RED RIVER.......................  51  80  51  79 /  10  30  30  40
ANGEL FIRE......................  49  82  48  81 /  10  30  30  40
TAOS............................  53  92  53  90 /   5  10  20  10
MORA............................  56  86  56  85 /  10  20  30  20
ESPANOLA........................  56  96  55  94 /   5  10  20  10
SANTA FE........................  63  89  63  87 /   5  10  30  20
SANTA FE AIRPORT................  61  95  61  93 /   5  10  20  20
ALBUQUERQUE FOOTHILLS...........  71  97  70  95 /   5  10  30  10
ALBUQUERQUE HEIGHTS.............  74  97  73  95 /   0  10  20  10
ALBUQUERQUE VALLEY..............  72  99  71  98 /   0  10  20  10
ALBUQUERQUE WEST MESA...........  69  99  68  97 /   0  10  20  10
LOS LUNAS.......................  69  98  67  96 /   0  10  20  10
RIO RANCHO......................  71  99  70  97 /   0  10  20  10
SOCORRO.........................  76 100  73  97 /   5  10  20  10
SANDIA PARK/CEDAR CREST.........  63  93  62  92 /  10  20  30  20
TIJERAS.........................  66  96  65  95 /  10  10  30  20
MORIARTY/ESTANCIA...............  56  93  55  93 /  10  10  20  10
CLINES CORNERS..................  62  90  60  89 /  10  10  20  10
GRAN QUIVIRA....................  65  92  63  90 /  10  10  10  10
CARRIZOZO.......................  65  94  62  91 /  10  10  10  10
RUIDOSO.........................  62  85  58  83 /  10  10  10  20
CAPULIN.........................  63  86  63  88 /  20  20  20  20
RATON...........................  60  95  59  95 /  20  20  20  20
SPRINGER........................  60  92  60  92 /  20  20  20  20
LAS VEGAS.......................  56  89  56  89 /  20  20  20  10
CLAYTON.........................  67  95  66  95 /  10  10  10   5
ROY.............................  65  91  64  91 /  20  10  10  10
CONCHAS.........................  73  96  70  95 /  20   5  10   5
SANTA ROSA......................  69  96  68  96 /  20   5  10   5
TUCUMCARI.......................  73 100  71  99 /  10   5   5   5
CLOVIS..........................  70  94  67  93 /  10   5   5   5
PORTALES........................  73  95  69  94 /  10   5   5   5
FORT SUMNER.....................  73  95  70  95 /  10   5   5   5
ROSWELL.........................  76  97  71  96 /  10   5   5   5
PICACHO.........................  68  91  64  90 /  10  10  10  10
ELK.............................  66  87  62  86 /  10  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, Jun 30, 5:19 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 AM MDT SAT JUN 30 2012

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
519 AM MDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES
IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP THIS AFTERNOON IN
ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES
IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP EACH AFTERNOON IN
THUNDERSTORMS. THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE
STEADILY FROM INDEPENDENCE DAY THROUGH FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

Nearby

Areal Flood Advisories in New Mexico, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.